Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 32, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 15, 2012, 8:39 PM CDT for Chambers County, Liberty County, Texas. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 8:39 PM CDT (01:39 UTC)
- Expired
- Mar 18, 2012, 10:35 AM CDT
- In force
- 62 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Moss Bluff (MBFT2). The gauge peaked at 15.34 ft at Mar 17, 2012, 4:00 AM CDT.
- Action stage
- 9.2 ft
- Minor stage
- 12.2 ft
- Moderate stage
- 15.2 ft
- Major stage
- 17.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08067100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
195 WGUS44 KHGX 160139 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 839 PM CDT THU MAR 15 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER... TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES FOR THE TRINITY RIVER AT MOSS BLUFF...MINOR FLOODING IS EXPECTED TO BEGIN BY MIDNIGHT. THE CURRENT WEATHER IS DOMINATED BY HIGH PRESSURE. THE RIVER WAS BEING AFFECTED BY EXCESSIVE WATER LEVELS IN LAKE LIVINGSTON THAT WAS CAUSED BY RUNOFF FROM RAINFALL THAT FELL THIS PAST WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC071-291-161339- /O.NEW.KHGX.FL.W.0032.120316T0139Z-120319T0000Z/ /MBFT2.1.ER.120316T0125Z.120317T1200Z.120318T1200Z.UU/ 839 PM CDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE TRINITY RIVER NEAR MOSS BLUFF. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0730 PM THURSDAY THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE SLOW RISE IN THE RIVER LEVEL WILL CONTINUE TO A FLAT CREST SLIGHTLY ABOVE FLOOD STAGE LATER THIS EVENING. THE RIVER LEVEL IS THEN EXPECTED TO REMAIN FLAT AROUND FLOOD STAGE FOR THE NEXT 2 TO 3 DAYS. $$
5 follow-up statements
976
WGUS84 KHGX 161623
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1123 AM CDT FRI MAR 16 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
TXC071-291-171623-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120318T0000Z/
/MBFT2.1.ER.120316T0100Z.120316T1800Z.120317T1200Z.UU/
1123 AM CDT FRI MAR 16 2012
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1030 AM FRIDAY THE STAGE WAS 15.2 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SAT SUN MON TUE
TRINITY RIVER
MOSS BLUFF 15 15.2 FRI 10 AM 15.0 13.8 13.0 10.9
$$980
WGUS84 KHGX 170151
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
851 PM CDT FRI MAR 16 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
TXC071-291-172100-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120317T2100Z/
/MBFT2.1.ER.120316T0100Z.120317T0130Z.120317T0900Z.UU/
851 PM CDT FRI MAR 16 2012
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0830 PM FRIDAY THE STAGE WAS 15.3 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SAT SUN MON TUE
TRINITY RIVER
MOSS BLUFF 15 15.3 FRI 08 PM 14.5 13.8 12.4 10.7
$$836
WGUS84 KHGX 171606
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1106 AM CDT SAT MAR 17 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
TXC071-291-181606-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T0600Z.UU/
1106 AM CDT SAT MAR 17 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1030 AM SATURDAY THE STAGE WAS 15.3 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER
MIDNIGHT TOMORROW.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
TRINITY RIVER
MOSS BLUFF 15 15.3 SAT 10 AM 14.8 13.5 11.9 11.2
$$256
WGUS84 KHGX 180115
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
815 PM CDT SAT MAR 17 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
TXC071-291-181800-
/O.CON.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T0600Z.UU/
815 PM CDT SAT MAR 17 2012
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0730 PM SATURDAY THE STAGE WAS 15.2 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
TRINITY RIVER
MOSS BLUFF 15 15.2 SAT 07 PM 14.2 12.8 11.5 10.4
$$365
WGUS84 KHGX 181535
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1035 AM CDT SUN MAR 18 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
TXC071-291-181605-
/O.CAN.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T1215Z.UU/
1035 AM CDT SUN MAR 18 2012
THE FLOOD WARNING IS CANCELLED FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* AT 0930 AM SUNDAY THE STAGE WAS 14.9 FEET
* FELL BELOW FLOOD STAGE AT 7:15 AM SUNDAY.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL REMAIN ABOVE THE ACTION STAGE HEIGHT
OF 12 FEET FOR THE NEXT FEW DAYS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
TRINITY RIVER
MOSS BLUFF 15 14.9 SUN 9 AM 13.6 12.0 10.6 9.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:38 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 15, 8:38 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 838 PM CDT THU MAR 15 2012 .UPDATE... SEE EVENING UPDATE. && .DISCUSSION... NOT MANY CHANGES PLANNED TO THE CURRENT FORECAST. LOW CLOUDS ARE BEGINNING TO DEVELOP NEAR THE COAST AND FEEL CLOUD COVER WILL EXPAND INLAND OVERNIGHT AND SCATTER OUT AGAIN ON FRIDAY. THE GRADIENT LOOKS A BIT WEAKER TONIGHT COMPARED TO LAST NIGHT BUT CURRENT WIND FORECAST LOOKS OK. WILL BUMP MIN TEMPS UP A BIT DUE TO INCREASED CLOUD COVER OTHERWISE NO CHANGES. 43 && .CLIMATE...WILL UPDATE/ISSUE A NEW DROUGHT STATEMENT LATER TONIGHT. CONDITIONS HAVE IMPROVED SIGNIFICANTLY DESPITE SOME D-3 CLASSIFICATIONS OVER THE SW ZONES. LAKE SOMERVILLE HAS ONCE AGAIN REACHED 100 PERCENT CAPACITY. 43 .PREV DISCUSSION... /ISSUED 631 PM CDT THU MAR 15 2012/ AVIATION... THE SURFACE HIGH PRESSURE CENTERED NEAR THE MOUTH OF THE MISSISSIPPI RIVER EXTENDED ACROSS THE UPPER TEXAS COASTAL AREAS EARLY THIS EVENING. THE RESULTING ONSHORE FLOW WILL CONTINUE TO ADVECT GULF MOISTURE ACROSS SE TX OVER THE NEXT 24 TO 30 HOURS OF THE FORECAST PERIOD. THE SURFACE OBSERVATIONS AT 23Z ALREADY SHOWED MVFR TO IFR CONDITIONS PUSHING INLAND FROM THE GULF. KGLS WILL HAVE THE BEST CHANCES FOR IFR TO LIFR CONDITIONS TONIGHT WHILE MVFR IS MOST LIKELY OVER THE INLAND SITES. PERSISTENCE IS THE BEST FORECAST AS THE GUIDANCE IS AGAIN TOO LOW AND THE MODEL RAW OUTPUT IS SHOWING THE SAME FORECAST AS 24 HOURS AGO. THERE WILL BE A CHANCE FOR IFR CEILINGS AT A FEW SITES...OTHERWISE WILL LIFT THE MVFR CEILINGS DURING THE MID AND LATE MORNING ON FRIDAY. MVFR CONDITIONS WILL LIKELY LINGER AT KGLS THROUGHOUT THE AFTERNOON. 40 PREV DISCUSSION... /ISSUED 350 PM CDT THU MAR 15 2012/ DISCUSSION... ANOTHER WARM AND BREEZY DAY ACROSS SOUTHEAST TEXAS AS OUR ONSHORE FLOW PATTERN CONTINUES. A FEW ISOLATED SHOWERS HAVE POPPED UP THIS AFTERNOON BUT THESE WILL QUICKLY COME TO AN END BY EARLY EVENING WITH CLOUD COVER INCREASING AS WE GO THROUGH THE EVENING HOURS. THE PERSISTENT PATTERN OF ONSHORE FLOW NEAR THE SURFACE AND WEST SOUTHWESTERLY FLOW ALOFT WILL CONTINUE FOR THE NEXT SEVERAL DAYS. BY SUNDAY AN UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN ACROSS THE PACIFIC NORTHWEST AND DIG SOUTHWARD INTO THE SOUTHWESTERN UNITED STATES. AS THIS SYSTEM APPROACHES LOW LEVEL FLOW WILL STRENGTHEN AND RAIN CHANCES SHOULD INCREASE SLIGHTLY FOR SUNDAY AND MONDAY WITH SHOWERS BECOMING MORE WIDESPREAD. MODELS STILL IN VERY LOOSE AGREEMENT WITH THE STRENGTH AND TIMING OF THIS SYSTEM. BOTH THE GFS AND ECMWF HAVE THE TROUGH AXIS ACROSS THE FOUR CORNERS REGION BY TUESDAY MORNING AND BRING THE UPPER LOW INTO THE TEXAS PANHANDLE BY WEDNESDAY. AS THIS SYSTEM APPROACHES IT WILL PUSH A PACIFIC COLD FRONT INTO OUR REGION. WHILE IT REMAINS WELL INTO THE EXTENDED PERIOD OF THE FORECAST IT DOES APPEAR THAT BOTH THE GFS AND ECMWF WOULD SUPPORT THE POTENTIAL FOR HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS ON TUESDAY AND WEDNESDAY AHEAD OF THIS SYSTEM. FOR NOW WE WILL HAVE TO KEEP AN EYE ON THE TRACK OF THE LOW AND REFINE THE SEVERE THREAT FURTHER AS WE GET CLOSER TO THE EVENT. 38 MARINE... HIGH PRESSURE OVER THE EASTERN SEA BOARD WILL CONTINUE TO SUPPORT SOUTHERLY WINDS OVER THE NW GULF AND UPPER TX COAST. WINDS ARE EXPECTED TO INCREASE SUNDAY AND MONDAY AS AN AREA OF LOW PRESSURE DEEPENS IN THE PLAINS. STRONG SE WINDS WITH A LONG FETCH ACROSS THE GULF WILL SUPPORT BUILDING SEAS TO ROUGH LEVELS. SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE OFFSHORE WATERS SUN NIGHT THROUGH THE MIDDLE OF THE WEEK. A FRONT IS EXPECTED TO PUSH OFF THE COAST LATE WED INTO THUR WHICH WILL TURN WINDS TO THE WEST AND NORTHWEST. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 65 80 66 80 67 / 10 20 10 20 20 HOUSTON (IAH) 65 81 65 81 67 / 20 20 20 20 20 GALVESTON (GLS) 68 77 70 76 68 / 10 20 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
Hazardous weather outlook, Mar 15, 6:46 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 646 AM CDT THU MAR 15 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 646 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN APPROACHING WESTERN UPPER TROUGH EARLY NEXT WEEK WILL INCREASE THE SEVERE WEATHER THREAT BEGINNING MONDAY AND POSSIBLY LASTING THROUGH WEDNESDAY. THE REGION COULD EXPERIENCE THE HIGHEST PROBABILITY OF WIDESPREAD SEVERE WEATHER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.